U.S. doctors online nowAsk doctors free
A 34-year-old member asked:

What causes graves' disease to occur?

1 doctor answer2 doctors weighed in
Dr. Dan Fisher
Internal Medicine 28 years experience
Autoimmune disease: Grave's is a disease in which antibodies against the thyroid stimulating receptors are formed. The initiating event is unknown. These antibodies lock on to and continuously stimulate the receptor so the thyroid kicks out thyroid hormone without regulation producing the classic symptoms of insomnia, anxiety, wt loss, increased appetite, dysthermia, hyperdefecation, bulging eyes / stare.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

Hampshire, IL
A 41-year-old male asked:

Can graves' disease cause a lot of pain in your body?

1 doctor answer2 doctors weighed in
Dr. Frederick Singer
Endocrinology 59 years experience
No.: Graves' disease is not generally associated with pain.
CA
A 38-year-old member asked:

What are the causes of graves' disease?

2 doctor answers8 doctors weighed in
Dr. Vinaya Simha
Internal Medicine 30 years experience
Autoimmune disorder: Graves disease is caused by antibodies which stimulate the thyroid gland to proliferate and hypersecrete thyroid hormone. There are aother causes of hyperthyroidism such as nodules or inflamation in the thyroid gland. Rarely excess iodine ingestion can also cause hyperthyroidism.
Last updated May 6, 2013

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.